# SDR CA971024001

- Difficulty date: October 16, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Doug C-54A
- Engine: Pwa R20007M2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: 195860
- Condition: Disintegrated
- Location: Master Rod
- Part time: 351 hours
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

(CAN) NR2 PROPELLER RPM BEGAN TO INCREASE AND COULD NOT BE CONTROLLED. THE NR2 ENGINE WAS SHUTDOWN. INVESTIGATION BY MAINTENANCE FOUND THE MASTER ROD BEARING FAILED, ALLOWING THE ASSOCIATED PISTONS TO OVER TRAVEL ON BOTH UP AND DOWN STROKES TO THE EXTENT THE PISTONS WERE DAMAGED CAUSING SEVERE METAL CONTAMINATION, WHICH REACHED THE GOVERNOR DISABLING IT.
